Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 62, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 15, 2012, 4:05 PM CDT for Beauregard Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2012, 4:05 PM CDT (21:05 UTC)
- Expired
- Jun 15, 2012, 4:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Beauregard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
323
WUUS54 KLCH 152105
SVRLCH
LAC011-152145-
/O.NEW.KLCH.SV.W.0062.120615T2105Z-120615T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
405 PM CDT FRI JUN 15 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...SINGER...MERRYVILLE...
* UNTIL 445 PM CDT
* AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM MERRYVILLE TO
8 MILES SOUTH OF SINGER...MOVING SOUTHWEST AT 5 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MERRYVILLE BY 415 PM CDT...
ORETTA AND BIVENS BY 445 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3086 9346 3052 9324 3049 9355 3066 9367
3068 9363 3073 9361 3074 9362 3076 9361
3077 9359 3080 9358 3081 9356 3084 9356
3087 9351
TIME...MOT...LOC 2105Z 051DEG 4KT 3075 9351 3054 9337
$$
241 follow-up statement
355
WWUS54 KLCH 152139
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
439 PM CDT FRI JUN 15 2012
LAC011-152145-
/O.CON.KLCH.SV.W.0062.000000T0000Z-120615T2145Z/
BEAUREGARD LA-
439 PM CDT FRI JUN 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN BEAUREGARD PARISH...
AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MERRYVILLE TO ORETTA..MOVING
SOUTHWEST AT 5 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ORETTA AND 6 MILES NORTHEAST OF BIVENS BY 445 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
LAT...LON 3086 9346 3052 9324 3049 9355 3066 9367
3068 9363 3073 9361 3074 9362 3076 9361
3077 9359 3080 9358 3081 9356 3084 9356
3087 9351
TIME...MOT...LOC 2139Z 051DEG 4KT 3073 9354 3052 9340
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:38 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 15, 12:38 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1238 PM CDT FRI JUN 15 2012 .DISCUSSION... 18Z TAF PACKAGE. && .AVIATION... ISOLD DIURNALLY DRIVEN CONVECTION HAS DEVELOPED ACROSS THE AREA...WITH INDIVIDUAL CELLS EXHIBITING LITTLE OVERALL MOVEMENT. INHERITED TAFS ALREADY HAD VCTS...AND THIS WILL BE RETAINED GIVEN THE NEAR IMPOSSIBLE TASK OF DETERMINING WHEN AND WHERE THESE CELLS WILL FORM...ESPECIALLY AS OUTFLOW BOUNDARIES BECOME A LARGER PART OF THE EQUATION. WILL MONITOR RADAR TRENDS AND AMD AS NEEDED...BUT GENERALLY SPEAKING VFR IS EXPECTED TO PREVAIL TODAY AND TONIGHT. 13 && .PREV DISCUSSION... /ISSUED 1049 AM CDT FRI JUN 15 2012/ UPDATE...A FEW SHOWERS HAVE DEVELOPED OVER ACADIANA WHERE CONVECTIVE TEMPS ARE RUNNING A FEW DEGREES BELOW AREAS FURTHER WEST...AND IN ZONE OF LOW LEVEL CONVERGENCE PER LAPS. WILL SEE DEVELOPMENT OVER THE REMAINDER OF THE REGION OVER THE NEXT FEW HOURS YIELDING SCATTERED CONVECTION FOR THIS AFTERNOON. PULSE SEVERE POSSIBLE. ZONES LOOK GOOD AND SEE NO NEED FOR AN UPDATE AT THIS TIME. MARCOTTE PREV DISCUSSION... /ISSUED 627 AM CDT FRI JUN 15 2012/ AVIATION...SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, HOWEVER TIMING AT ANY TERMINAL FOR A TEMPO GROUP IS PROBLEMATIC AT BEST. LEFT VCSH OR VCTS IN FOR THE DAY. IFR VIS WILL BE POSSIBLE IN ANY SHOWER OR STORM WITH RA, HOWEVER CEILINGS WILL LIKELY REMAIN MVFR TO VFR. STORMS WILL DISSIPATE INTO THE EVENING. PREV DISCUSSION... /ISSUED 425 AM CDT FRI JUN 15 2012/ DISCUSSION...HIGH PRESSURE IS GRADUALLY BECOMING ESTABLISHED OVER THE SOUTHEAST STATES THIS MORNING, HOWEVER A MOIST AND FAIRLY UNSTABLE AIR MASS REMAINS OVER THE CWA. THE LIGHT SOUTH FLOW HAS LEAD TO A FEW SHOWERS AND STORMS ALONG THE COASTAL CONVERGENCE ZONE THIS MORNING... AND WITH DAYTIME HEATING SCATTERED STORMS ARE EXPECTED BY LATE MORNING TO AFTERNOON. A WEAKENING SHORTWAVE ALSO STILL LINGERS OVER LA THIS MORNING WHICH WILL CONTINUE TO PROVIDE MODEST SUPPORT FOR STORMS. CONVECTION IS EXPECTED TO BE MORE CONCENTRATED ACROSS EASTERN SECTIONS OF THE CWA DUE TO MORE MOISTURE. DRIER MID LVLS ARE EXPECTED OVER TX AND PWATS WILL GENERALLY RANGE FROM AROUND 1.8" ACROSS THE EAST TO AROUND 1.6" ACROSS THE WEST SECTIONS OF THE CWA. THROUGH THE WEEKEND HIGH PRESSURE AT THE SURFACE WILL GRADUALLY BUILD IN FROM THE NORTHEAST WHICH WILL KEEP THE AREA IN A MOIST SOUTH TO SE FLOW. A MID LVL RIDGE WILL GRADUALLY BUILD INTO TX AND THEN ACROSS THE REST OF THE SOUTH THROUGH THE EARLY PARTS OF THE COMING WEEK. THIS WILL SLOWLY SHOVE THE WEAK SHORT WAVE CURRENTLY OVER LA SOUTH INTO THE EXTREME NW GULF OR PERHAPS JUST TO THE COAST OF LA BEFORE IT DEEPENS AND RETRO GRADES INTO S TX. WITH THE SHORT WAVE/UPPER LOW IN VICINITY OF THE CWA AND WITH CONTINUED MOISTURE BEING PUSHED ACROSS THE AREA AROUND THE SUBTROPICAL RIDGE, ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE WEEKEND AND THE EARLY PART OF NEXT WEEK. BY THE MIDDLE OF THE COMING WEEK WINDS WILL GRADUALLY INCREASE AS THE PRESSURE GRADIENT SLOWLY TIGHTENS BETWEEN THE RIDGE TO THE NORTH AND LOWERING PRESSURE WELL TO THE SOUTH. THIS WILL BE MOST NOTED ALONG THE COAST AND OVER THE COASTAL WATERS. MARINE...THE PRESSURE GRADIENT WILL GRADUALLY TIGHTEN ACROSS THE COASTAL WATERS THROUGH THE WEEK AND INTO THE MIDDLE OF THE COMING WEEK. THIS WILL CAUSE WINDS TO SLOWLY INCREASE TO NEAR OR AROUND 15 KTS OVER THE WEEKEND AND POSSIBLY TO NEAR 20 KTS BY WEDNESDAY OR THURSDAY. THIS IN TURN WILL GRADUALLY BUILD SEAS AS WELL. && .PRELIMINARY POINT TEMPS/POPS... KLCH 71 89 71 89 72 / 30 40 20 20 10 KBPT 73 89 72 90 72 / 20 40 20 20 10 KAEX 69 91 69 91 69 / 20 30 20 20 10 KLFT 70 89 71 89 73 / 30 40 20 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 15, 4:42 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 442 AM CDT FRI JUN 15 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 161130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 442 AM CDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND INTO THIS EVENING AND A FEW ISOLATED STORMS MAY BECOME STRONG. FREQUENT LIGHTNING, VERY HEAVY RAINFALL, GUSTY WINDS, AND SMALL HAIL MAY ACCOMPANY THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO NEXT WEEK WITH OCCASIONAL TO SOMETIMES FREQUENT LIGHTNING AND HEAVY RAINFALL BEING THE BIGGEST THREATS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-161130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 442 AM CDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL WATERS. SOME STORMS MAY PRODUCE OCCASIONAL LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE COASTAL WATERS. SOME STORMS MAY PRODUCE OCCASIONAL LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 15, 2:25 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 225 PM CDT FRI JUN 15 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 152130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 225 PM CDT FRI JUN 15 2012 ...TROPICAL FUNNEL CLOUDS POSSIBLE TODAY... A VERY MOIST AND UNSTABLE TROPICAL AIRMASS CONTINUES TO DOMINATE THE REGION TODAY. THIS...COMBINED WITH A LIGHT WIND PROFILE...IS PRODUCING FAVORABLE CONDITIONS FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS. TROPICAL FUNNEL CLOUDS ARE LONG...THIN COLUMNS OF CONDENSED WATER VAPOR. THEY ARE USUALLY SHORT LIVED AND RARELY REACH THE GROUND. OCCASIONALLY THESE FUNNEL CLOUDS WILL BRIEFLY TOUCH DOWN AS WEAK TORNADOES...PRODUCING MINOR DAMAGE. SHOULD THIS OCCUR...A TORNADO WARNING WILL BE ISSUED. PLEASE REPORT SIGHTINGS OF TROPICAL FUNNEL CLOUDS TO LOCAL LAW ENFORCEMENT AGENCIES. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 66
Special weather statement, Jun 15, 3:53 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 353 PM CDT FRI JUN 15 2012 LAZ030-041-152145- BEAUREGARD LA-CALCASIEU LA- 353 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU PARISHES UNTIL 445 PM CDT... AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 4 MILES NORTHEAST OF ORETTA...MOVING SOUTHWEST AT 5 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... ORETTA...DE QUINCY AND FIELDS BY 445 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3035 9338 3057 9366 3085 9353 3054 9320 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:18 PM CDT | Special Marine Warning | LCH | 57 min | |
| Jun 15, 3:53 PM CDT | Special Weather Statement | LCH | Beauregard | 52 min |
| Jun 15, 4:31 PM CDT | Special Weather Statement | LCH | Calcasieu | 44 min |
| Jun 15, 6:45 PM CDT | Special Marine Warning | LCH | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.